Another Drop On The Rollercoaster

Today I went to see a private psychiatrist. The thinking was that it had to be better than the one I saw at CMH – after all, I had the choice to try someone else if it didn’t work out.

He was very nice, very gentle, and came up with the idea that I’m not actually bipolar, but have depression and PTSD. New meds, and more of a focus on other ways of getting well – he told me to eat better, go to the gym, do yoga, and take evening primrose oil.

I don’t know how I feel about it all. Jumping from diagnosis to diagnosis feels very unsettling – it feel like every doc has something different to tag me with, and a bunch of different ideas on how to treat me. I feel lost in a very stormy sea.

The evening primrose oil thing makes me feel edgy – he admitted himself that the science behind it is inconclusive at best, and it’s an expensive option. He also talked about fish oil, before deciding that evening primrose would be better. Again, fish oil doesn’t have much in the way of good science behind it, and I put a fair amount of faith in good science. Still, anything to be better right now.

I’m being started on venlafaxine, and very slowly titrating off olanzapine. Getting off olanzapine is important to me – it’s stealing too much of my life. But I’m not sure about venlafaxine. I’ve been on it before, and it eventually made me feel completely dead inside, no emotion at all. It worked to start with, but toward the end the absolute lack of feeling catalysed my (probably ill-advised) decision to take myself off my meds.

I don’t know how I feel about all of this. I’m going to try eating breakfast regularly, and go to the gym, and see what happens. Right now all I feel is misery and confusion.

Advertisements

2 thoughts on “Another Drop On The Rollercoaster

  1. Amelia

    Oh man. Venlafaxine 😦 It nearly killed me coming off that from 225mg. Never again. I really hope you have some luck with it but I worry that if it is not working to a satisfactory level and you have to be withdrawn from it that that will really muck up things with your studies.

    Reply
    1. Wombat Post author

      I hope it works. I have a good support system at the university, so if it goes wrong I have the help I need available. Still, it’s another scary drug in a line of scary drugs. I’m titrating up to 225 over the course of three weeks – which again scares me, fast titrations tend to hurt. He also talked about lithium, which is yet another scary one. There’s so much new stuff, and it’s all so frightening.

      Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s